MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE SG; IMPLANTABLE LEAD
Model Number 0180
Medical Device Problem Codes High impedance (1291); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Shock from Patient Lead(s) (3162); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that upon review of boston scientific latitude remote monitoring system stored data, we identified evidence that this lead exhibited high shock impedance measurements of greater than 125 ohms.No adverse patient effects have been reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that upon review of boston scientific latitude remote monitoring system stored data, we identified evidence that this lead exhibited high shock impedance measurements of greater than 125 ohms.No adverse patient effects have been reported.Additional information was received that this patient was shocked twice due to supraventricular tachycardia (svt) or atrial fibrillation (af) with rapid ventricular response (rvr).Technical services (ts) recommended this lead be replaced.This lead was subsequently surgically abandoned and replaced.Other than the surgical procedure and inappropriate shocks, no additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that upon review of boston scientific latitude remote monitoring system stored data, we identified evidence that this lead exhibited high shock impedance measurements of greater than 125 ohms.No adverse patient effects have been reported.Additional information was received that this patient was shocked twice due to supraventricular tachycardia (svt) or atrial fibrillation (af) with rapid ventricular response (rvr) and upon interrogation it was noted that a code 1005 was recorded indicative of high, out-of-range shock impedance measurements greater than 145 ohms.Technical services (ts) recommended this lead be replaced.This lead was subsequently surgically abandoned and replaced.Other than the surgical procedure and inappropriate shocks, no additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device technical analysis: this product has not been returned to boston scientific and physical analysis could not be conducted.Investigation of the available information/data determined that the observed gradual rise in low-voltage shock impedance (lvsi) measurements was likely associated with calcification, as there was no conclusive evidence of compromised physical or electrical integrity of the lead.This condition may develop over time and can be reflected in a gradual and sustained increase in shock impedance measurements.Boston scientific issued a field safety notice to physicians in july 2025 regarding the potential for reliance defibrillation leads with expanded polytetrafluoroethylene (eptfe) coating to exhibit a pattern of gradually increasing lvsi measurements due to calcification, which may result in elevated high-voltage shock impedance (hvsi) measurements and reduced shock efficacy.Device history record review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Labeling review: review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Risk assessment: a risk review was completed and confirmed that the event of shock impedance high out of range - increasing gradually was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.

Brand Name
ENDOTAK RELIANCE SG
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22663064
Report Number2124215-2025-51955
Device Sequence Number7440021
Product Code LWS
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2016
Device Model Number0180
Device Catalogue Number0180
Device Lot Number310916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer02/11/2026
06/25/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date02/24/2026
06/26/2026
Date Device Manufactured05/28/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale